Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 31, 2013, 8:25 AM CDT for Schuyler County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2013, 8:25 AM CDT (13:25 UTC)
- Expired
- May 31, 2013, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
591
WGUS53 KILX 311325
FFWILX
ILC169-311930-
/O.NEW.KILX.FF.W.0028.130531T1325Z-130531T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
825 AM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 230 PM CDT FRIDAY
* AT 822 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. ROADS CLOSED BY FLOODING
INCLUDE CENTER ROAD AND HALE RIDGE ROAD AMONG OTHERS IN THE LA
MOINE RIVER BOTTOM...FAIRFIELD ROAD 5 MILES SOUTH OF
RUSHVILLE...ROUTE 103 AND OLD ROUTE 67. WATER WAS STILL FLOWING
ACROSS THE ROAD IN THESE AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RUSHVILLE...
BROOKLYN...BROWNING AND LITTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA...AS SHOWERS AND THUNDERSTORMS CURRENTLY OVER MISSOURI
TRACK EASTWARD INTO THE ILLINOIS RIVER VALLEY LATER THIS MORNING.
&&
LAT...LON 4028 9091 4028 9045 4019 9045 4019 9020
4016 9020 4016 9026 4012 9037 4001 9045
3998 9053 3997 9059 4002 9062 4005 9068
4007 9068 4008 9071 4010 9071 4011 9092
$$
BARNESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:50 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 31, 6:50 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 650 AM CDT FRI MAY 31 2013 .DISCUSSION... ISSUED 325 AM CDT FRI MAY 31 2013 SHORT TERM...TODAY THROUGH SUNDAY 07Z SURFACE MAP SHOWED LITTLE CHANGE FROM 24 HRS AGO WITH A LOW PRESSURE COMPLEX STRETCHED ALONG THE PLAINS...WITH THE DOMINANT LOW OVER NORTH CENTRAL SD. ALOFT A VIGOROUS CLOSED LOW AT 500 MB WAS SPINNING OVER THE DAKOTAS AND SENDING SHORTWAVES EAST INTO THE MIDWEST. THIS SPARKED SEVERE STORMS LAST NIGHT AND CONTINUES TO PRODUCE LOCALLY HEAVY RAIN OVER THE EASTERN CWA EARLY THIS MORNING. ANOTHER SHORTWAVE SLIDING INTO THE KS/NEB BORDER REGION IS ALREADY IGNITING ANOTHER ROUND OF THUNDERSTORMS IN NE KS. WITH SUPPORT FROM A 40-50 KT SW LLJ THIS COMPLEX IS EXPECTED TO GROW UPSCALE THROUGH THIS MORNING AND REACH INTO WESTERN IL AROUND 14-15Z. FOR CONVECTIVE TRENDS TODAY HAVE CLOSELY FOLLOWED THE 4KM NSSL WRF WHICH HAS PERFORMED WELL THE PAST COUPLE DAYS...AND ALSO LOOKS SIMILAR TO THE 4KM LSX ARW-WRF. THESE MODELS WOULD SUGGEST THIS COMPLEX AFFECTING THE NORTHWEST HALF OF THE CWA THROUGH EARLY AFTERNOON...THEN DEVELOPMENT ALONG THE LEADING EDGE OF THE OUTFLOW AFFECTING THE CENTRAL AND SOUTHERN CWA INTO THIS EVENING. LOOKING AT SEVERE WX PARAMETERS...45-55 KT 0-6KM BULK SHEAR AND SURFACE BASED CAPES IN EXCESS OF 2K J/KG WOULD SUPPORT ORGANIZATION FOR A SQUALL LINE OR QLCS TYPE EVENT. ANY LOCAL BACKING OF THE SFC FLOW WOULD SUPPORT AN ISOLATED TORNADO THREAT. OF COURSE THE EVOLUTION OF THE EXPECTED MCS TO OUR WEST WILL BE KEY TO DEVELOPMENT LATER TODAY...AS A CONVECTIVELY OVERTURNED AIRMASS AND/OR CAPE REDUCING DENSE OVERCAST MAKE THE SEVERE TRENDS MORE COMPLICATED. HEAVY RAIN RATES ARE POSSIBLE ONCE AGAIN...AND WITH 1.5-1.8 INCH PRECIPITABLE WATER THE THE POTENTIAL FOR TRAINING CELLS HAVE EXPANDED THE FLASH FLOOD WATCH TO COVER THE ENTIRE CWA RUNNING THROUGH 00Z/SUN. THE COLD FRONT IS FORECAST TO PUSH ACROSS THE CWA ON SATURDAY AND PRODUCE ANOTHER ROUND OF LOCALLY HEAVY RAIN AND POSSIBLE SEVERE STORMS. BASED ON TIMING THE CENTRAL AND EASTERN CWA PRIMARILY EAST OF I-55 LOOK MOST SUSCEPTIBLE FOR MORE INTENSE ACTIVITY. THE POST-FRONTAL AIRMASS WILL BRING MUCH COOLER AIR INTO THE MIDWEST ON SUNDAY. HAVE ADDED A SLIGHT CHANCE OF SHOWERS AS LLVL MOISTURE LINGERS AND ANOTHER SHORTWAVE ROTATES AROUND THE GREAT LAKES TROF IN CYCLONIC FLOW. LONG TERM...MONDAY THROUGH THURSDAY CANADIAN HIGH PRESSURE SHIFTING ACROSS THE GREAT LAKES IS EXPECTED TO PRODUCE QUIET AND SEASONABLY COOL WEATHER INTO TUESDAY. HOWEVER BY MID-WEEK ANOTHER CLOSED MID LEVEL LOW IS FORECAST TO MOVE INTO THE NORTHERN PLAINS. THIS WILL SPIN UP ANOTHER PLAINS SFC LOW...AND WARM ADVECTION PRECIP WILL SPREAD EAST ACROSS THE REGION. THIS LOOKS TO BE ANOTHER SLOW MOVING SYSTEM WITH POPS LINGERING THURSDAY AND LIKELY BEYOND. SYSTEM SHOULD NOT BE AS INTENSE AS THE LAST FEW WE HAVE DEALT WITH AS A SUB-TROPICAL RIDGE OVER NORTHERN MEXICO LIMITS DEEP MOISTURE FEED. && .AVIATION... ISSUED 644 AM CDT FRI MAY 31 2013 A SLIGHT SHIFT IN THE FORECAST THIS MORNING AS THE HIGH RES MODELS SHOWING THE PROGRESSION OF A COMPLEX IN NRN MO PUSHING INTO CENTRAL IL THIS MORNING AND MOVING THE TIME TABLE UP A BIT. PUTTING TEMPO GROUPS IN FOR THE TIME FRAME SURROUNDING 16Z TO 20Z...LINGERING RAIN A LITTLE LONGER THROUGH CENTRAL IL...THEN DRIVING PRECIP SOUTH. TROUBLE STILL REMAINS WITH THE POTENTIAL FOR THE ATMOSPHERE TO RECOVER AND REFIRE LATER IN THE EVENING WITH ANOTHER ROUND. SINCE 4KM MODELS STARTING TO LOOK WORKED OVER...HAVE OPTED FOR A SIMPLE VCTS MENTION THROUGH THE AFTERNOON. FOR NOW...CIGS MOSTLY IN THE VFR EXCEPT WITH THE TS. BRISK SOUTHERLY WINDS YET AGAIN WITH STOUT GUSTS TO 28-30KT. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, May 31, 6:25 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 625 AM CDT FRI MAY 31 2013 ILZ027>031-036-037-040-041-047>050-011100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 625 AM CDT FRI MAY 31 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ANOTHER DAY OF THUNDERSTORMS FOR CENTRAL ILLINOIS. THIS AFTERNOON...THUNDERSTORMS WILL MOVE THROUGH CENTRAL ILLINOIS LATER THIS AND MAY BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. ANOTHER INCH OR TWO OF RAIN TODAY AND TONIGHT WILL CONTRIBUTE TO THE ONGOING THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE EXPECTED SATURDAY AS WELL. MAJORITY OF THE SEVERE WEATHER SHOULD BE TO THE SOUTHEAST...THOUGH HEAVY RAINS WILL CONTINUE TO THREATEN WITH FLASH FLOODING. FLOODING WILL CONTINUE ALONG THE SPOON RIVER THROUGH MONDAY OR TUESDAY. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE ILLINOIS RIVER AS WELL...WITH ALL POINTS FROM HENRY DOWNSTREAM GOING ABOVE FLOOD STAGE FROM FRIDAY INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MIDDAY THROUGH THE AFTERNOON. ILZ038-042>046-051>057-061>063-066>068-071>073-011130- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 625 AM CDT FRI MAY 31 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ANOTHER DAY OF THUNDERSTORMS FOR CENTRAL ILLINOIS. THIS AFTERNOON...THUNDERSTORMS WILL MOVE THROUGH CENTRAL ILLINOIS AND MAY BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. ANOTHER INCH OR TWO OF RAIN TODAY AND TONIGHT WILL CONTRIBUTE TO THE ONGOING THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS ARE SATURDAY AS WELL. SOME OF THE STORMS COULD BECOME SEVERE ON SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF ANOTHER INCH OR SO WILL BE POSSIBLE SATURDAY...WITH ISOLATED HIGHER AMOUNTS WITHIN STRONGER STORMS. THE THREAT OF SEVERE STORMS SHOULD DIMINISH WEST OF THE ILLINOIS RIVER ON SATURDAY. FLOODING WILL CONTINUE ALONG THE SPOON RIVER THROUGH MONDAY OR TUESDAY. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE ILLINOIS RIVER AS WELL...WITH ALL POINTS FROM HENRY DOWNSTREAM GOING ABOVE FLOOD STAGE FROM FRIDAY INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MIDDAY...INTO THIS EVENING. HJS
In the hours before
Local storm report, May 31, 8:11 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
811 AM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
OUSLEYLocal storm report, May 31, 8:24 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 9 S MARSHALL 39.27N 87.69W
05/31/2013 M1.31 INCH CLARK IL MESONET
SWOP REPORT FOR WEST UNION 1W.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 47 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 45 min |
| May 30, 8:16 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon, Tazewell | 44 min |
| May 30, 8:30 PM CDT | Flash Flood Warning | ILX | Mason, Tazewell | 6 hr |
| May 30, 9:32 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 58 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more | 50 min |
| May 30, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar, Effingham, Jasper | 49 min |
| May 30, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Edgar, Lawrence | 48 min |
| May 31, 12:34 AM CDT | Flash Flood Warning | ILX | Schuyler | 8 hr |
| May 31, 2:36 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 39 min |
| May 31, 3:53 AM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 3 days |
| May 31, 4:23 AM CDT | Areal Flood Advisory | ILX | Jasper, Richland | 6 hr |
| May 31, 9:19 AM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| May 31, 9:37 AM CDT | River Flood Warning | ILX | Lawrence | 6 days |
| May 31, 11:05 AM CDT | River Flood Warning | ILX | Piatt | 4 days |
| May 31, 11:05 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 6 days |
| May 31, 4:20 PM CDT | Special Weather Statement | ILX | McLean | 55 min |
| May 31, 4:34 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell, Woodford | 6 hr |
| May 31, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 32 min |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.